Alert archive / Louisiana / Flash Flood Warnings in 2017
Flash Flood Warning 30, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Aug 8, 2017, 5:59 PM CDT for Saint Charles Parish, Louisiana. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2017, 5:59 PM CDT (22:59 UTC)
- Expired
- Aug 8, 2017, 8:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
County Saint Charles Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.0 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1417 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 693 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
576
WGUS54 KLIX 082259
FFWLIX
LAC089-090100-
/O.NEW.KLIX.FF.W.0030.170808T2259Z-170809T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New Orleans LA
559 PM CDT TUE AUG 8 2017
The National Weather Service in New Orleans has issued a
* Flash Flood Warning for...
Central St. Charles Parish in southeastern Louisiana...
* Until 800 PM CDT
* At 558 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Luling, Ama, Boutte and St. Rose.
Isolated areas just to the east of Boutte have seen between 2 and
2.5 inches of rain estimated by radar.
LAT...LON 2989 9040 2997 9028 2996 9028 2991 9027
2989 9025 2986 9024 2983 9037
$$
CAB1 follow-up statement
399
WGUS74 KLIX 090016
FFSLIX
Flash Flood Statement
National Weather Service New Orleans LA
716 PM CDT TUE AUG 8 2017
LAC089-090026-
/O.CAN.KLIX.FF.W.0030.000000T0000Z-170809T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
St. Charles LA-
716 PM CDT TUE AUG 8 2017
...THE FLASH FLOOD WARNING FOR CENTRAL ST. CHARLES PARISH IS
CANCELLED...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 2989 9040 2997 9028 2996 9028 2991 9027
2989 9025 2986 9024 2983 9037
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 8, 4:06 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Aug 8, 4:06 PM CDT, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
406 PM CDT Tue Aug 8 2017
.SYNOPSIS...
Latest upper air analysis revealed a positively tilted trough from
north Mississippi to southeast Texas. Anti-cyclonic flow/curvature
southern Arizona and over Florida peninsula. Deep cyclonic
circulation associated with Franklin over Yucatan. Placing our
forecast area north of the col. As a result, weak west southwest
flow was present and steering convection this afternoon. Surface
analysis showed a frontal zone from Carolinas to southern
Mississippi to southeast Texas.
Latest precipitable water values on a planer view showed a
moisture axis with 2 inches from central Alabama to central Texas
coast. However, 1.5 inches was located over the central and
southwest Gulf of Mexico. As a result, better coverage of
convection has shifted close to the trough axis and moisture. 18
.DISCUSSION...
The trough axis is expected to dampen through Wednesday. At the
same time, moisture axis will retreat north and maintaining the
best chance of rain across the north half zones for Wednesday.
South half will continue a threat of thunderstorms as precipitable
water values will only decrease to around 2 inch and mid level
warming will be nil yielding storms with little cap or inhibitors.
However, no synoptic focus will lead to scattered coverage across
central and south half of forecast for the remainder of the week.
Upper level ridge over Texas will build southeast over the
weekend. Northwest flow on top and northwest of the ridge axis
will allow short waves to dive southeast across the forecast area
over the weekend and next week. As a result, rain chances will
remain around normal for August but storms may contain gusty winds
and linger in the evening. 18
&&
.AVIATION...
Scattered showers and storms will affect the northern terminals
through the remainder of the day. Have included VC or TEMPO groups
for the most likely times. Convection is expected to dissipate
after sunset, with VFR conditions prevailing for most of the night.
A few hours of lower cigs may result in restrictions around daybreak.
&&
.MARINE...
Southeast to east winds will remain weak through Wednesday as
Franklin moves well south of the area. Buoy 42014 south of Mobile
were reporting around 2ft swell conditions. These swell will be
added to the overall seas through Wednesday.
Winds will remain rather light around 5-10kt after Wednesday even
becoming variable at times. Thunderstorm activity will remain
in lower coverage for the next several days.
&&
.DECISION SUPPORT...
DECISION SUPPORT...
DSS code: Green.
Deployed: None.
Activation: None.
Activities: None.
Decision Support Services (DSS) Code Legend
Green = No weather impacts that require action.
Blue = Long-fused watch, warning, or advisory in effect or
high visibility event.
Yellow = Heightened impacts with short-fused watch, warning or
advisory issuances; radar support.
Orange = High Impacts; Slight to Moderate risk severe; nearby tropical
events; HazMat or other large episodes.
Red = Full engagement for Moderate risk of severe and/or
direct tropical threats; Events of National Significance.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 72 86 74 87 / 40 70 30 60
BTR 75 89 75 89 / 40 70 30 60
ASD 76 88 75 88 / 20 60 30 60
MSY 78 88 78 88 / 20 60 20 50
GPT 77 87 76 87 / 20 60 30 50
PQL 76 87 75 87 / 20 60 30 50
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&Hazardous weather outlook, Aug 8, 11:10 AM CDT, 6 hours 49 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 1110 AM CDT Tue Aug 8 2017 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-090415- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 1110 AM CDT Tue Aug 8 2017 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...This Afternoon and Tonight Scattered to numerous showers and thunderstorms are expected today, continuing into the evening hours with highest coverage mainly north and west of Lake Pontchartrain. A few storms could become strong and produce gusty winds, frequent lightning and very heavy rainfall that could produce localized flooding. The threat of localized flooding will be mainly along and north of the Interstate 10 and 12 corridor. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Scattered to numerous showers and thunderstorms are expected each day during the period. A few of these storms could become strong and produce gusty winds, frequent lightning and heavy rainfall that could produce localized flooding. The most numerous showers and thunderstorms are likely to be along and north of the Interstate 10 and 12 corridors. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 95/DM
In the hours before
Special weather statement, Aug 8, 1:23 PM CDT, 4 hours 36 minutes before
Special Weather Statement National Weather Service New Orleans LA 123 PM CDT TUE AUG 8 2017 LAZ036-037-048-050-081900- Livingston-St. Helena-East Feliciana-East Baton Rouge- 123 PM CDT TUE AUG 8 2017 ...STRONG THUNDERSTORM AFFECTING NORTHEASTERN EAST BATON ROUGE...NORTHWESTERN LIVINGSTON...SOUTHEASTERN EAST FELICIANA AND SOUTHWESTERN ST. HELENA PARISHES... At 121 PM CDT, a strong thunderstorm was located over Watson, or 8 miles north of Denham Springs, moving northeast at 20 mph. Brief heavy rainfall, frequent lightning and wind gusts of 20 to 30 mph are possible with this storm. Locations impacted include... Zachary, Denham Springs, Greensburg, Walker, Montpelier, Pride, Watson, Darlington and Greenwell Spring. Torrential rainfall is occurring with this storm, and may cause localized flooding of low lying and poor drainage areas. Do not drive your vehicle through flooded roadways. Heavy rain will also reduce visibility along area roadways. Motorists in the area should be prepared for sudden and drastic drops in visibility. Frequent cloud to ground lightning is also occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3046 9089 3067 9115 3097 9087 3075 9057 TIME...MOT...LOC 1821Z 222DEG 19KT 3060 9095 95/DM
Special weather statement, Aug 8, 1:45 PM CDT, 4 hours 14 minutes before
Special Weather Statement
National Weather Service New Orleans LA
145 PM CDT TUE AUG 8 2017
LAZ039-071-081930-
Washington-Northern Tangipahoa-
145 PM CDT TUE AUG 8 2017
...STRONG THUNDERSTORM AFFECTING NORTHERN TANGIPAHOA AND
NORTHWESTERN WASHINGTON PARISHES...
At 141 PM CDT, a strong thunderstorm was located near Roseland, or
near Amite, moving northeast at 20 mph.
Heavy rainfall, frequent lightning and wind gusts of 20 to 30 mph
are possible with this storm.
Locations impacted include...
Franklinton, Amite, Amite City, Kentwood, Roseland, Mount Herman,
Wilmer and Tangipahoa.
Torrential rainfall is occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Heavy rainfall will also result in reduced visibility along area
roadways. Motorists in the area should be prepared for sudden and
drastic drops in visibility.
Frequent cloud to ground lightning is also occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3082 9006 3067 9053 3082 9056 3096 9056
3100 9031 3100 9018
TIME...MOT...LOC 1841Z 240DEG 16KT 3080 9046
95/DMSpecial weather statement, Aug 8, 2:13 PM CDT, 3 hours 46 minutes before
Special Weather Statement
National Weather Service New Orleans LA
213 PM CDT TUE AUG 8 2017
MSZ077-082000-
Pearl River-
213 PM CDT TUE AUG 8 2017
...STRONG THUNDERSTORM AFFECTING NORTHERN PEARL RIVER COUNTY...
At 211 PM CDT, a strong thunderstorm was located near Poplarville,
moving northeast at 10 mph.
Heavy rainfall, frequent lightning, and wind gusts of 20 to 30 mph
are possible with this storm.
Locations impacted include...
Poplarville.
Torrential rainfall is occurring with this storm, and may cause
localized flooding of low lying and poor drainage areas. Do not
drive your vehicle through flooded roadways.
Heavy rainfall will also result in reduced visibility along area
roadways, including Interstate 59. Motorists in the area should be
prepared for sudden and drastic drops in visibility.
Frequent cloud to ground lightning is also occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3100 8950 3100 8948 3098 8947 3098 8943
3101 8942 3101 8935 3100 8934 3082 8934
3069 8959 3091 8975 3092 8974 3093 8975
3100 8959 3100 8955 3102 8955 3101 8950
TIME...MOT...LOC 1911Z 234DEG 8KT 3085 8961
95/DMSpecial weather statement, Aug 8, 2:17 PM CDT, 3 hours 42 minutes before
Special Weather Statement
National Weather Service New Orleans LA
217 PM CDT TUE AUG 8 2017
LAZ036-037-082000-
St. Helena-East Feliciana-
217 PM CDT TUE AUG 8 2017
...STRONG THUNDERSTORM AFFECTING EASTERN EAST FELICIANA
AND NORTHWESTERN ST. HELENA PARISHES...
At 215 PM CDT, a strong thunderstorm was located 7 miles northeast of
Pride, or 9 miles southeast of Clinton, moving northeast at 20 mph.
Locally heavy rainfall, frequent lightning and wind gusts of 20 to
30 mph are possible with this storm.
Locations impacted include...
Greensburg, Easleyville and Darlington.
Torrential rainfall is occurring with this storm, and may cause
localized flooding of low lying and poor drainage areas. Do not
drive your vehicle through flooded roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3096 9057 3094 9057 3073 9075 3072 9103
3100 9087 3100 9073
TIME...MOT...LOC 1915Z 217DEG 16KT 3077 9090
95/DMSpecial weather statement, Aug 8, 2:26 PM CDT, 3 hours 33 minutes before
Special Weather Statement
National Weather Service New Orleans LA
226 PM CDT TUE AUG 8 2017
LAZ039-MSZ071-082015-
Washington-Walthall-
226 PM CDT TUE AUG 8 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL WASHINGTON PARISH
IN SOUTHEASTERN LOUISIANA AND SOUTHERN WALTHALL COUNTY IN
SOUTHWEST MISSISSIPPI...
At 225 PM CDT, a strong thunderstorm was located near Tylertown, or
11 miles north of Franklinton, moving northeast at 15 mph.
Locally heavy rainfall, frequent lightning, and wind gusts of
20 to 30 mph are possible with this storm.
Locations impacted include...
Tylertown, Salem and Dexter.
Torrential rainfall is occurring with this storm, and may cause
localized flooding of low lying and poor drainage areas. Do not
drive your vehicle through flooded roadways.
Frequent cloud to ground lightning is also occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3121 9003 3118 9003 3117 9001 3113 9000
3113 8994 3109 8993 3109 8992 3107 8991
3089 9013 3100 9030 3100 9026 3106 9026
3127 9012
TIME...MOT...LOC 1925Z 222DEG 13KT 3102 9016
95/DMSpecial weather statement, Aug 8, 4:02 PM CDT, 1 hour 57 minutes before
Special Weather Statement
National Weather Service New Orleans LA
402 PM CDT TUE AUG 8 2017
LAZ062-064-082130-
Orleans-Upper St. Bernard-
402 PM CDT TUE AUG 8 2017
...THUNDERSTORM WITH HEAVY RAIN AFFECTING NORTHWESTERN ST. BERNARD
AND EASTERN ORLEANS PARISHES...
At 400 PM CDT, a strong thunderstorm was located near East New
Orleans, moving north at 5 mph.
Locally heavy rainfall, lightning and wind gusts of 20 to 30 mph are
possible with this storm.
Locations impacted include...
New Orleans, East New Orleans, Chalmette, Arabi and Lakefront
Airport.
Torrential rainfall is occurring with this storm, and may cause
localized flooding of low lying and poor drainage areas. Do not
drive your vehicle through flooded roadways.
Heavy rainfall will also reduce visibility along area roadways,
including Interstates 510 and 10. Motorists in the area should be
prepared for sudden and drastic drops in visibility.
Occasional cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2995 9003 3003 9006 3003 9004 3005 9003
3004 9001 3006 8997 3009 8993 3015 8988
3015 8987 3014 8987 3016 8986 3013 8986
3011 8985 3010 8980 3004 8982 3000 8986
2997 8985
TIME...MOT...LOC 2100Z 175DEG 6KT 3002 8994
95/DMThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 12:35 PM CDT | Special Weather Statement | LIX | East Baton Rouge, West Baton Rouge | 40 min |
| Aug 8, 1:23 PM CDT | Special Weather Statement | LIX | Saint Helena | 37 min |
| Aug 8, 1:45 PM CDT | Special Weather Statement | LIX | Washington | 45 min |
| Aug 8, 2:17 PM CDT | Special Weather Statement | LIX | Saint Helena | 43 min |
| Aug 8, 4:02 PM CDT | Special Weather Statement | LIX | Orleans | 28 min |
| Aug 8, 5:26 PM CDT | Areal Flood Advisory | LIX | Jefferson, Saint Charles | 3 hr |
| Aug 8, 6:06 PM CDT | Areal Flood Advisory | LIX | Lafourche | 3 hr |
Nearby
Flash Flood Warnings in Louisiana, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.